Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2005, 5:33 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 5:33 PM CDT (22:33 UTC)
- Expired
- May 24, 2005, 7:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 242233 FFWTSA OKC061-079-135-250030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA HASKELL COUNTY IN SOUTHEAST OKLAHOMA LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ROLAND TO 10 MILES SOUTHEAST OF MCCURTAIN...MOVING EAST AT 25 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...ROLAND...PANAMA...SPIRO...POTEAU...POCOLA AND CAMERON. RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA. ANOTHER TWO INCHES WILL BE POSSIBLE THROUGH 730 PM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3560 9497 3508 9518 3503 9444 3551 9452 $$
1 follow-up statement
000 WGUS74 KTSA 250016 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT TUE MAY 24 2005 OKC061-079-135-250030- SEQUOYAH OK-HASKELL OK-LE FLORE OK- 715 PM CDT TUE MAY 24 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR LE FLORE... HASKELL AND SEQUOYAH COUNTIES... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SALLISAW TO 3 MILES SOUTHWEST OF SPIRO TO 8 MILES SOUTHWEST OF BOKOSHE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE GANS...SPIRO...CAMERON...POCOLA...ROLAND AND MULDROW. RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA. ANOTHER ONE INCH WILL BE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3552 9490 3512 9497 3503 9444 3551 9452 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 5:09 PM CDT, 24 minutes earlier.
Area forecast discussion, May 24, 5:09 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... THUNDERSTORM COLD POOLS ARE COMBINING TO FORCE A DEVELOPING LINE OF STORMS OVER FAR EASTERN OKLAHOMA. THE LINE SHOULD CONTINUE TO EVOLVE AND LIKLEY BEGIN TO ACCLERATE SOUTHEAST WITH AN ENHANCED WIND DAMAGE POTENTIAL INTO WEST-CENTRAL ARKANSAS. THE LINE OF STORMS WILL INTERSECT THE PRIMARY BOUNDARY THAT EXTENDS FROM WEST OF FORT SMITH INTO SOUTHERN SEBASTIAN COUNTY AND ON SOUTHEAST TOWARD HOT SPRINGS. CAPE BETWEEN THE SURFACE AND 700 MB IS HIGH AT 150 J/KG AND STORM-RELATIVE HELICITES TO THE LCL ARE AROUND 150 M2/S2 ON THE NORHTSIDE OF THE BOUNDARY. AS A RESULT...THERE WILL BE SOME TORNADO POTENTIAL NEAR THE BOUNDARY AND STORM LINE INTERSECTION. INTERESTS IN NORTHERN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD MONITOR THE SITUATION CLOSELY. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 4:02 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL OKMULGEE 35.62N 95.96W
05/24/2005 1.75 INCH OKMULGEE OK LAW ENFORCEMENT
&&
JDSLocal storm report, May 24, 4:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 5 N HENRYETTA 35.51N 95.98W
05/24/2005 1.00 INCH OKMULGEE OK TRAINED SPOTTER
&&
JDSLocal storm report, May 24, 4:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 1 W SCHULTER 35.51N 95.97W
05/24/2005 65 MPH OKMULGEE OK STORM CHASER
&&
EJCSpecial weather statement, May 24, 4:52 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT TUE MAY 24 2005 ARZ019>020-029-OKZ068>070-072-074>076-250500- CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER- LE FLORE-MUSKOGEE-SEQUOYAH- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN NORTHWEST ARKANSAS CRAWFORD... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON... TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH... VAN BUREN...POTEAU AND WILBURTON. ARZ001>002-010>011-OKZ055>058-060>063-067-242300- BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA- OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 320 FOR THE FOLLOWING AREAS... IN ARKANSAS THIS CANCELS 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS CANCELS 9 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... DELAWARE... MAYES... NOWATA... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE... JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE... EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE... MIAMI...HUNTSVILLE AND VINITA. OKZ049-053-071-073-250500- CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER... ANTLERS AND CLAYTON.
Local storm report, May 24, 5:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 E SCHULTER 35.51N 95.92W
05/24/2005 2.50 INCH OKMULGEE OK STORM CHASER
0435 PM HAIL 11 E CHECOTAH 35.47N 95.33W
05/24/2005 0.88 INCH MUSKOGEE OK PUBLIC
0435 PM TSTM WND DMG 11 E CHECOTAH 35.47N 95.33W
05/24/2005 MUSKOGEE OK PUBLIC
TOPS BROKEN OUT OF TREES
0455 PM TSTM WND DMG SALLISAW 35.46N 94.79W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN IN THE CITY
0455 PM HAIL PORUM 35.36N 95.27W
05/24/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
EJCLocal storm report, May 24, 5:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 E CHECOTAH 35.47N 95.38W
05/24/2005 0.88 INCH MCINTOSH OK PUBLIC
0435 PM TSTM WND DMG 8 E CHECOTAH 35.47N 95.38W
05/24/2005 MCINTOSH OK PUBLIC
TOPS BROKEN OUT OF TREES
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 39 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 84 min |
| May 24, 4:09 PM CDT | Tornado Warning | TSA | Cherokee | 51 min |
| May 24, 4:13 PM CDT | Tornado Warning | TSA | McIntosh, Okmulgee | 41 min |
| May 24, 4:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 24, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 57 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 70 min |
| May 24, 4:46 PM CDT | Flash Flood Warning | TSA | Cherokee | 119 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 85 min |
| May 24, 5:45 PM CDT | Tornado Warning | TSA | LeFlore | 60 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 43 min |
| May 24, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.